Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 302, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2004, 4:03 PM MDT for Keith County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 4:03 PM MDT (22:03 UTC)
- Expired
- Aug 23, 2004, 4:45 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 232203 SVRLBF NEC101-232245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM MDT MON AUG 23 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA THIS INCLUDES THE CITY OF OGALLALA * UNTIL 445 PM MDT * AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LEMOYNE TO BRULE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF OGALLALA TO BIG SPRINGS...AND MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OGALLALA BY 430 PM MDT KEYSTONE BY 435 PM MDT ROSCOE BY 445 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4137 10204 4103 10202 4102 10133 4138 10127 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:11 PM MDT, 52 minutes earlier.
Area forecast discussion, Aug 23, 3:11 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 PM CDT MON AUG 23 2004 ...FORECAST CONCERNS FOCUS AROUND TEMPERATURES AND STORMS TONIGHT THROUGH TUESDAY NIGHT... .DISCUSSION... CONVECTION HAS FIRED AT 2015Z ALONG DRYLINE IN UNCAPPED ENVIRONMENT IN A LINE FROM NEAR MERRIMAN TO BIG SPRINGS. THIS WILL BE FUCUS TIL AROUND SUNSET WILL ANOTHER ANTICIPATED AREA OF CONVECTION EXITING THE PNHDL INTO CENTRAL SANDHILLS TONIGHT. SURFACE LOW PRESSURE WILL DEEPEN IN NR KS TUESDAY WITH AFNT CONVECTION MOST LIKELY NORTHEAST OF A BBW TO VTN LINE. THIS AREA WILL BE WITHIN AREA OF BEST INSATBILTY AND SHEAR ALONG WITH WEAK DISTURBANCE MOVING THROUGH. DUE TO SWRLY FLOW ALOFT WAA WILL SUPPORT ISOLTED ISOLATED STORM IN THE WEST AND A PSBL MCS DEVELOPMENT TUESDAY NIGHT WITH SFC LOW ANCHORED IN WRN KS. SOME DIFFERENCES REMAIN WITH TIMING OF UPPER TROUGH AND ASSOC PRECIP CHCS THU NIGHT INTO FRIDAY. THE GFS HAS BEEN THE FASTEST WHILE THE DGEX AND CMC HOLD BACK THE SFC FRONT AND UPPER TROUGH WITH TIMING FAVORING FRI/FRI EVENING OVER THE CWFA. FAVOR THE SLOWER DGEX AND CMC SOLUTIONS MEDIUM RAGE MODEL ARE IN BETTER AGREEEMENT AFTER UPPER TROUGH PASSAGE FRI/SAT INDICATING AN ESTABLISHMENT OF ZONAL FLOW AN PASSAGE OF A WAVE DISTURBANCE SUNDAY NIGHT. TEMPS TO RUN ABOUT 5-7 DEGREES BELOW NORMAL FRI-SAT THEN WARMER SUN AVERAGINGF ABOUT 2 DEGREES BELOW NORMAL. SLIGHTLY COOLER MONDAY IMEDIATELY BEHIND FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Aug 23, 2:33 PM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON AUG 23 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-241032- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY THREAT. THE AREA OF CONCERN IS ALONG AND EAST OF A LINE FROM IMPERIAL TO OGALLALA AND RUSHVILLE EAST. ACTIVITY WILL DEVELOP IN THE WEST AND MOVE EAST AND NORTHEAST THIS AFTERNOON AND EVENING WITH A FEW STORMS BECOMING SEVERE. ACTIVITY COULD FORM A TIGHT CLUSTER OF THUNDERSTORMS CAPABLE OF HEAVY RAINFALL OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE SLOW MOVING FRONT WORKS ITS WAY THROUGH CENTRAL NEBRASKA...AFTERNOON AND NIGHTTIME THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT IN NORTH CENTRAL...CENTRAL AND SOUTHWEST NEBRASKA. ACTIVATION MAY ALSO BE NEEDED TUESDAY IN NORTH CENTRAL AND CENTRAL NEBRASKA. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:14 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Aug 23, 4:24 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 66 min |
| Aug 23, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 61 min |
| Aug 23, 5:51 PM MDT | Tornado Warning | LBF | Blaine | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.